Packing ellipsoids with overlap

C. Uhler, S. Wright, SIAM Review 55 (2013) 671–706.


Journal Article | Published | English

Scopus indexed
Author
Uhler, CarolineIST Austria ; Wright, Stephen
Department
Abstract
The problem of packing ellipsoids of different sizes and shapes into an ellipsoidal container so as to minimize a measure of overlap between ellipsoids is considered. A bilevel optimization formulation is given, together with an algorithm for the general case and a simpler algorithm for the special case in which all ellipsoids are in fact spheres. Convergence results are proved and computational experience is described and illustrated. The motivating application-chromosome organization in the human cell nucleus-is discussed briefly, and some illustrative results are presented.
Publishing Year
Date Published
2013-11-07
Journal Title
SIAM Review
Volume
55
Issue
4
Page
671 - 706
IST-REx-ID

Cite this

Uhler C, Wright S. Packing ellipsoids with overlap. SIAM Review. 2013;55(4):671-706. doi:10.1137/120872309
Uhler, C., & Wright, S. (2013). Packing ellipsoids with overlap. SIAM Review, 55(4), 671–706. https://doi.org/10.1137/120872309
Uhler, Caroline, and Stephen Wright. “Packing Ellipsoids with Overlap.” SIAM Review 55, no. 4 (2013): 671–706. https://doi.org/10.1137/120872309.
C. Uhler and S. Wright, “Packing ellipsoids with overlap,” SIAM Review, vol. 55, no. 4, pp. 671–706, 2013.
Uhler C, Wright S. 2013. Packing ellipsoids with overlap. SIAM Review. 55(4), 671–706.
Uhler, Caroline, and Stephen Wright. “Packing Ellipsoids with Overlap.” SIAM Review, vol. 55, no. 4, Society for Industrial and Applied Mathematics , 2013, pp. 671–706, doi:10.1137/120872309.
All files available under the following license(s):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 1204.0235

Search this title in

Google Scholar